MAUDE Adverse Event Report: CONMED CORPORATION SPECTRUM II SUTURE HOOK, 60 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION SPECTRUM II SUTURE HOOK, 60 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6362
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken c6362 is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: do not exceed five (5) procedures per limited reuse suture hook.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.Warnings: if hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the c6362, spectrum ii suture hook, 60 degree right, device broke during a rotator cuff repair procedure while the surgeon was trying to pass the suture inside the rotator cuff.The event caused a 30-minute delay in the procedure.The broken component was retrieved from the patient using a grasper.The procedure was completed successfully using a straight suture passer.There was no report of injury to user or patient during this event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, 60 DEGREE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7704291
Report Number1017294-2018-00115
Device Sequence Number13636325
Product Code LXH
UDI-Device Identifier10845854013007
UDI-Public(01)10845854013007(11)160208(30)1(10)722384
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6362
Device Lot Number722384
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2018
Initial Report FDA Received Date07/19/2018
Patient Sequence Number1
Patient Age35 YR
Patient Weight84